I don't know how much of a help I'm going to be because I'm a pretty good example of how confusing things can get. I had asked the same question you're asking a few weeks ago and I got the same answer. Here's what my experience was:
2-21-03 (final week of birth control pills, period started early): TSH was 4.1
3-7-03 (end of first week of birth control pills): TSH was 1.5
In two weeks, my TSH levels have dropped 2.6 units. I'm rather confused by the yo-yo effect, too. I have three ideas if this has *anything* to do with the birth control pill:
1) it might be that when the first test was done it was on the final week of pills and perhaps the highest concentration of estrogen in my system, and this caused interference with my TSH. The problem with this is that I'm on a monophasic pill and there's no fluctuation of hormones throughout the cycle. I don't know how the body processes a steady amount of estrogen throughout the cycle, but my guess is that it either stops producing it's own estrogen and relies totally on the synthetic estrogen, or it keeps cranking out estrogen in addition to the synthetic estrogen. So if the former is true, it should make no difference when the test was done because the same amount of estrogen was present in my system the whole time. If the latter is true, then it could mean that by the end of the last week of pills, I had triple the estrogen content as the first week of pills. To complicate things further, I had started my period a week early than scheduled, so maybe my body was going on it's own hormonal cycle at that point and therefore the pill had nothing to do with it.
2) Time of day. My highest TSH test was taken at 7 PM, and my lowest was done at 9 AM after fasting 12 hours (for a cholesterol test). Supposedly, the optimal time to test TSH levels is in the morning, when they're the highest. Well, I flat out proved that wrong.
3) The fluctuation is normal (ie. not abnormal). I've been told that TSH levels will go up and down by about 3 units throughout the day, so maybe I was at 1.5 at 9 AM, but by 7 PM, I'm at 4.1.
The thing that I'm keeping in mind is that I don't feel normal and that my TSH levels are bouncing all over the place and I'm starting to feel like a human yo-yo. Hopefully, if I find the right specialist who understands the delicate balance we're dealing with here, they can sort through the conflicting numbers and figure out what to do with me.
On a side note, I've asked a few doctors both online and in person whether or not being on the pill will skew TSH tests drastically in one way or the other and the concensus has been that it shouldn't affect it either way. This is from both respected thyroid specialists and my annoying doctors who continue to treat me like a hypochondriac. The weird thing is that when women are on the pill or HRT and are being treated for a thyroid condition, they typically have to up their thyroid meds to compensate for the estrogen in their system. It says nothing about people like us who are undiagnosed and on the pill but trying to get treatment. Add to this that certain women experience marked symptom relief from being on the pill when they're hypo or hyper and you've got a lot more confusion happening. I guess the bottom line is that for some people, being on the pill will negatively affect their thyroid symptoms, and for others it will mask them both physically and in the bloodwork. Everyone is different.
If you're really concerned about the pill and the possibility of it interfering, I'd get tested on your off week. But be careful if you're anemic, because giving blood and being on your period at the same time isn't pleasant.